Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may process alteplase more rapidly.
What might happen:
The blood levels and effects of alteplase may decrease.
What you should do about this interaction:
These two medicines are only used together in the hospital setting. If you are admitted to the hospital, make sure that all the healthcare professionals (e.g. doctor or pharmacist) are aware of all the different medicines that you are taking. This includes prescription and non-prescription medicines, herbals, and nutraceuticals.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Nicolini FA, Ferrini D, Ottani F, Galvani M, Ronchi A, Behrens PH, Rusticali F, Mehta JL. Concurrent nitroglycerin therapy impairs tissue-type plasminogen activator-induced thrombolysis in patients with acute myocardial infarction. Am J Cardiol 1994 Oct 1;74(7):662-6.
2.Nicolini FA, Vaddi K, Ferrini D, Ottani F, Galvani M, Rusticali F, Mehta JL. Nitroglycerin given concurrently decreases the efficacy of t-PA in patients with acute myocardial infarction. Circulation 1992 Oct; 86(4):I-856.